Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 26, 2022, 12:54 PM CDT for McDonough County, Warren County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 12:54 PM CDT (17:54 UTC)
- Expired
- May 26, 2022, 3:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
238
WGUS53 KDVN 261754
FFWDVN
ILC109-187-270000-
/O.NEW.KDVN.FF.W.0006.220526T1754Z-220527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
1254 PM CDT Thu May 26 2022
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Northeastern McDonough County in west central Illinois...
Warren County in west central Illinois...
* Until 700 PM CDT Thursday.
* At 1254 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4107 9075 4106 9044 4057 9045 4059 9077
4059 9075
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 2 HOURS
$$
Gross1 follow-up statement
649
WGUS73 KDVN 262035
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
335 PM CDT Thu May 26 2022
ILC109-187-262045-
/O.CAN.KDVN.FF.W.0006.000000T0000Z-220527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonough IL-Warren IL-
335 PM CDT Thu May 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MCDONOUGH AND
WARREN COUNTIES...
Law enforcement reports that minor flooding in Monmouth is no longer
occurring, and no flooding was reported in Warren County and far
northern McDonough County. The heavy rain has ended, although
scattered storms with heavy downpours are still possible through
early evening. Flooding is no longer expected to pose a threat.
Please continue to heed any remaining road closures.
LAT...LON 4107 9075 4106 9044 4057 9045 4059 9077
4059 9075
$$
RP KinneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:52 PM CDT, 2 minutes earlier.
Area forecast discussion, May 26, 12:52 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1252 PM CDT Thu May 26 2022 ...AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CDT Thu May 26 2022 Upper low was near Joplin, MO VCNTY with a stalled frontal boundary from nw MO to ne IA into central WI. Rainfall amounts over an inch were measured last evening and this had led to areas of low stratus and some fog. && .SHORT TERM...(Today and Tonight) ISSUED AT 300 AM CDT Thu May 26 2022 Key messages: 1) Marginal (1 of 5) risk for severe storms east. 2) Warm again especially in our east. 3) Showers and thunderstorms likely late afternoon into evening. Today: Upper low will track across the MO Ozarks to southern IN by 12z Friday. Spokes of PVA will rotate around this low and produce off and on showers and thunderstorms. The better coverage will be found roughly our eastern half of the cwa and in the afternoon and evening. SPC has a marginal (1 of 5) risk for severe storms but the shear and SRH is not as good as yesterday. However, there is still sufficient shear and SBCAPE is progged at 2500 J/kg especially roughly along and east of the MS River. The main risk today appears to be localized damaging wind. Highs will range from the mid 70s east to the mid to upper 60s west. Tonight: With the upper low tracking farther east the showers and storms will also gradually diminish or end from west to east overnight. This also means the front will be pushing across the cwa turning winds northerly with the frontal passage. Lows will be mainly in the lower to mid 50s. .LONG TERM...(Friday through Wednesday) ISSUED AT 300 AM CDT Thu May 26 2022 Key Messages: 1. Summer like weather through the period. 2. Cold Front midweek will bring chances for pops to area. Discussion: Guidance coming in suggesting the entire holiday weekend looks dry. There remains some low chances for pops overnight with potential nocturnal convection north of the area, however it is trending towards a dry weekend with temps in the upper 70s Sat, to 80s on Sunday and then the 90s for Memorial day. Blended dewpoints remain in the 60s and even some models mix down afternoon Tds to the 50s. This could mean a less moist heat than we are used to. That said, the GFS has Tds in the 70s. So we will need to keep an eye on this. If the Tds are in the 70s, then we may see a better chance for afternoon storms. After this, guidance is in good agreement on a cold front sweeping through the area. Guidance does not agree on chances for pops with this front. There likely will be as the cold air behind it is quite strong, so baroclinicity with it should lead to some strong forcing for ascent. Something to watch in the extended. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1244 PM CDT Thu May 26 2022 Scattered showers and thunderstorms will bring bouts of MVFR/IFR ceilings and visibilities this afternoon as the activity moves from south to north through the area. Low clouds may wrap back in from the NW tonight leading to periods of MVFR/IFR. Expect gusty winds, heavy rainfall, and potentially hail with the strongest storms today. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gibbs AVIATION...Uttech
Hazardous weather outlook, May 26, 3:25 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Thu May 26 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Thu May 26 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a marginal risk of severe thunderstorms this afternoon and evening, mainly east of a line from Galena, Illinois to Muscatine, Iowa to Keokuk, Iowa. The main threats are localized damaging winds and lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. Haase
In the hours before
Local storm report, May 26, 9:01 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/26/2022 M0.97 INCH SCOTT IA TRAINED SPOTTER
STORM TOTAL.
&&
TASLocal storm report, May 26, 10:26 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1026 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 1 NNE MARION 42.05N 91.58W
05/26/2022 M1.40 INCH LINN IA TRAINED SPOTTER
DELAYED REPORT - RAINFALL THROUGH 10:30 PM
05/25/2022.
&&
TASSpecial weather statement, May 26, 11:22 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1122 AM CDT Thu May 26 2022
ILZ026-035-261645-
Warren IL-McDonough IL-
1122 AM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of southern Warren and
northeastern McDonough Counties through 1145 AM CDT...
At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm over
Little Swan Lake, or 15 miles north of Macomb, moving north at 15
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Roseville around 1140 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4088 9077 4090 9044 4061 9045 4059 9068
TIME...MOT...LOC 1622Z 175DEG 14KT 4068 9057
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ErvinSpecial weather statement, May 26, 11:29 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1129 AM CDT Thu May 26 2022
ILZ025-026-034-035-261700-
Warren IL-Henderson IL-McDonough IL-Hancock IL-
1129 AM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern
Hancock, southeastern Henderson, southwestern Warren and northwestern
McDonough Counties through NOON CDT...
At 1129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Colchester, or 7 miles west of Macomb, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sciota around 1145 AM CDT.
Other locations in the path of this storm include Blandinsville, La
Harpe, Terre Haute and Raritan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4045 9071 4038 9092 4066 9105 4073 9080
TIME...MOT...LOC 1629Z 167DEG 16KT 4048 9083
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ErvinLocal storm report, May 26, 12:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 PM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MONMOUTH 40.91N 90.64W
05/26/2022 E1.00 INCH WARREN IL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL AND TORRENTIAL
RAIN IN MONMOUTH.
&&
TASSpecial weather statement, May 26, 12:28 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1228 PM CDT Thu May 26 2022
IAZ087-098-261800-
Van Buren IA-Jefferson IA-
1228 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern Van
Buren and southwestern Jefferson Counties through 100 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Keosauqua, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leando around 1245 PM CDT.
Other locations in the path of this storm include Douds and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4094 9188 4070 9188 4069 9212 4091 9218
4094 9218
TIME...MOT...LOC 1728Z 175DEG 13KT 4077 9201
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
GunkelThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:07 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island | 38 min |
| May 25, 9:37 PM CDT | Special Weather Statement | DVN | Carroll | 23 min |
| May 26, 7:36 AM CDT | Special Weather Statement | DVN | McDonough | 24 min |
| May 26, 8:16 AM CDT | Special Weather Statement | DVN | McDonough | 29 min |
| May 26, 11:22 AM CDT | Special Weather Statement | DVN | Warren | 23 min |
| May 26, 11:29 AM CDT | Special Weather Statement | DVN | McDonough | 31 min |
| May 26, 11:41 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 64 min |
| May 26, 12:34 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 41 min |
| May 26, 1:20 PM CDT | Special Weather Statement | DVN | Rock Island | 25 min |
| May 26, 1:45 PM CDT | Special Weather Statement | DVN | Henry | 30 min |
| May 26, 2:06 PM CDT | Special Weather Statement | DVN | Rock Island | 39 min |
| May 26, 2:18 PM CDT | Special Weather Statement | DVN | Stephenson | 57 min |
| May 26, 2:21 PM CDT | Flash Flood Warning | DVN | Henry | 58 min |
| May 26, 2:38 PM CDT | Special Weather Statement | DVN | Jo Daviess | 37 min |
| May 26, 2:56 PM CDT | Special Weather Statement | DVN | Carroll | 34 min |
| May 26, 3:20 PM CDT | Special Weather Statement | DVN | Carroll | 40 min |
| May 26, 3:50 PM CDT | Special Weather Statement | DVN | Jo Daviess | 25 min |
| May 26, 4:19 PM CDT | Special Weather Statement | DVN | Hancock | 26 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.